The Doctors Lounge - Primary Care Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Nutrition & Diet
Question: doctor prescribed weight loss pills
|bfenton - Wed Dec 01, 2004 9:56 pm|
I was on phentermine for quite a long time and it no longer works for me because I built up an immunity to it I suppose. my question is I am thinking about trying something different but am wondering what the best doctor prescribed pill for obesity would be for me as a second best to phentermine.
I have heard that xenical makes you have bowel problems for instance not able to control yourself and I do not want something like that. what would you recommend that would give me that same results as phentermine without any crazy side affects besides the normal, sleeplessness, etc......[/b]
|Dr. Russell M - Wed Dec 08, 2004 10:33 pm|
How long did you use phentermine and was were you on any weight-reduction program? What is your doctor's opinion as to your apparent 'immunity' towards the medication? Were you not told beforehand as to how long this medication would have effect on obesity?
|bfenton - Wed Dec 08, 2004 11:48 pm|
I used phentermine for quite a long time after I had my first son and again after I had my second son. Even when it didn't seem to be having much effect it kept me from gaining weight which is another reason I kept taking it. My doctor told me when he gave me the original prescription that it would stop working after a while of using it or it would slowly decrease it's effectiveness with time. He also said when that time came switching to a different pill may be the option if it no longer works. As far as a weight loss reduction plan, no I guess I was not. I was just given the pills to reduce weight.
I have been doing my best with excercising more and becoming more active which is why I probably didn't gain the weight back once I stopped taking the pills about six months ago. but the reason I am looking to start taking them again is because I cannot control my appetite. I think I also eat when I am tired, or stressed out, and I feel if I can get control over my appetite again, I could probably make some healthy changes in my lifestyle for the better.
|brendon - Tue Jan 02, 2007 12:08 pm|
Well I have been on the phentermine medicine, though initially I was not interested to pursue with this as my body does not suit particularly well to the medicines. However the doctors insisted me to go with it. I did learn about the side effects of phentermine and that Constipation was one of them. But this problem which evades after a few days did not happen in my case and it persisted. Thus I had to discontinue the use of the medicine. Healthwise I have no other problems other than obesity, so can you tell me what made this problem happen in my case?
|nikki5 - Mon Jan 22, 2007 7:43 am|
I can reccomend xenical.. I love the stuff! the only time it will have u running to the bathroom is if you consume to much fat... perhaps that would be a motivater to really watch your intake?
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.